Hi. I am a 37yo male and I am “Borderline Diabetic” (my Hemoglobin A1c was 5.5, back on 8/15/07), according to my doctor. He tells me that I’m “Insulin Resistant” and that there is only one medication available. He adds that the medication is extremely dangerous and is already involved in a class-action lawsuit, and therefore doesn’t recommend my taking it.
Practically every system in my body has gone haywire and my blood tests are always out of whack (RBC, HGB, HCT, PLT, MCH, MCHC, %EOS, Cortisol, FSH, LH, Sed Rate, Testosterone (Free), Testosterone (Free, Percent), Testosterone (Total), DHEA, TSH, Triiodothyronine(Free, Serum), BUN, Chloride, CO2, Creatinine, Glucose, Insulin, Total Protein, AST, ALT, Alk Phos, Anion Gap, Globulin, A/G Ratio, Bun/Creat Ratio, Triglyceride, HDL, CHD Ratio, HDLD, LDL, LDL/HDL, HDL Risk, Complement TOT and Complement C4 (I’ll add specific details, later).
In addition, my Gall Bladder has “Sludge” in it and is only operating at 50%. I have Hepatomegaly, Dermatofibrosarcoma, Peripheral Neuropathy, Raynaud’s Phenomena, Migraine, Fibromyalgia, Chronic Fatigue Syndrome, Multiple Chemical Sensitivity, Venous Insufficiency, Gynecomastia, Erectile Dysfunction, Hypogonadism, Cushing’s Syndrome, Addison’s Disease (Temporarily brought on by Prednisone Therapy, which I was on for two years), Obstructive Sleep Apnea, Sleep Paralysis and Eczema (among others, which have slipped my mind for the moment, though I will add them later, as I think of them).
My main symptoms include: Itching (all over), Difficulty Urinating (Difficulty starting stream, difficulty maintaining flow, going frequently, burning pain), Neuropathy Pain (Pins & Needles and Cutting, Burning and Water Sensations - also, when I scratch my knee, I feel a tickling feeling in my neck, kinda like the feeling you get in your stomach when you go really fast down a hill, in your car . . . except that the feeling is in your neck), edema (all over), blurred vision, excessive gas, increased sense of smell, night sweats, hot flashes followed by chills, gynecomastia (enlarged male breasts), abdominal pains, back pain, exhaustion, tremors (mainly in the arms), darkened skin in the armpits, loss of body hair (not total loss, but significant), visual hallucinations, auditory hallucinations, balance problems, numbness (especially in the hands and feet - in fact, I am constantly losing my sandals), extreme thirst, dry and scratchy eyes, extremely dry mouth, rapid tooth decay (I had to have all but two of my teeth removed because I have no saliva when I’m sleeping - I have very little saliva when I’m awake).
I’ve lost nearly three inches from my height, in recent years. I had gained a tremendous amount of weight, while I was on the Prednisone, but since I came off it last year, I have lost one hundred pounds. I am slowly, but steadily losing weight, at a rate of two to three pounds per month. Here again, I’m sure there are symptoms which I have forgotten, but I will post them as they come to mind.
I’m taking the following medications: Provigil, Atenolol, Oxycontin, Oxycodone, Furosemide (Lasix), Potassium Chloride, Spironolactone (Aldactone) and I sleep with a Bi-Pap machine.
Anyway, my question is this: Since dehydration is an issue for people who are insulin-resistant, what can be done about having to take Lasix? It’s important to know that I had problems with dry mouth and thirst long before I started taking any medications.
Also, if anyone has any ideas as to what my diagnosis might be (other than the ones mentioned above), PLEASE share them with me. NO doctor has been able to tell me what’s wrong with me and I am desperate! I suffer every minute of every day (even my nights are tortuous - I have horrifying nightmares, including unearthly smells that would turn anyone’s stomach). I only get a few hours of sleep each night.
Whatever is wrong with me, it seems to have something to do with “regulation”. For example, my temperature used to be 97.6 and now it is 100.2. It’s as if my temperature “dial” has been turned up to a higher setting. The same thing applies to my pain levels. I’ve heard of an illness where the person can’t feel pain. It’s as if their dial was turned down to a much lower level. I picture the “pain dial” as having a scale of -10 to +10, with 0 (zero) being the “normal” setting; mine is set for +10.
Well, I must close for now. I know that I’ve forgotten many important pieces of information, but I will have to add them as I think of them. In the meantime, I want to thank anyone who is reading this. I realize that it is quite a bit of information, but if there’s one thing that I’ve learned through all this, it’s that sometimes the seemingly most insignificant piece of info can be the most important key of all.
Thanks again for your time. I appreciate all responses.
Have a great day.